Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 33, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Aug 4, 2008, 7:51 PM CDT for Cook County, DuPage County, Will County, Illinois. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2008, 7:51 PM CDT (00:51 UTC)
- Expired
- Aug 4, 2008, 8:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties Cook County, IL, DuPage County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 36 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:07 PM CDT | TSTM WND DMG | Midlothian, IL | HALF DOZEN 18-24 INCH TREES SNAPPED NEAR 147TH AND CICERO. |
| Aug 4, 8:10 PM CDT | TSTM WND GST 60 | Midlothian, IL | NEAR 147TH STREET AND CICERO. |
| Aug 4, 8:12 PM CDT | TSTM WND GST 68 | Evergreen Park, IL | 1-2 INCH TREE LIMBS DOWN ACROSS NEIGHBORHOOD. |
| Aug 4, 8:13 PM CDT | TSTM WND DMG | Oak Forest, IL | 10 TO 15 INCH TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 4:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Aug 4, 7:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7429 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 20.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLOT 050051
TORLOT
ILC031-043-197-050115-
/O.NEW.KLOT.TO.W.0033.080805T0051Z-080805T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
751 PM CDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
EXTREME SOUTHEASTERN DUPAGE COUNTY IN NORTHEAST ILLINOIS...
NORTH CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 815 PM CDT...
* AT 749 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
ROTATION IN A SEVERE THUNDERSTORM NEAR LEMONT...MOVING EAST AT 49
MPH.
* THE TORNADO WILL BE NEAR...
PALOS HILLS...HICKORY HILLS...JUSTICE...AND ORLAND PARK BY 800
PM...
WORTH...ALSIP...CHICAGO RIDGE...AND CRESTWOOD BY 805 PM...
MERRIONETTE PARK...AND BLUE ISLAND BY 810 PM...
TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 4158 8755 4163 8808 4172 8807 4181 8757
4180 8757 4179 8756 4178 8756 4176 8754
TIME...MOT...LOC 0051Z 272DEG 43KT 4169 8799
$$
HALBACH1 follow-up statement
000
WWUS53 KLOT 050106
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
806 PM CDT MON AUG 4 2008
ILC043-197-050116-
/O.CAN.KLOT.TO.W.0033.000000T0000Z-080805T0115Z/
DUPAGE IL-WILL IL-
806 PM CDT MON AUG 4 2008
...THE TORNADO WARNING FOR NORTH CENTRAL WILL AND EXTREME
SOUTHEASTERN DUPAGE COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY
MORNING FOR NORTHEASTERN ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM TUESDAY MORNING FOR NORTHEASTERN
ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4161 8787 4172 8785 4181 8758 4179 8756
4178 8756 4176 8754 4158 8755
TIME...MOT...LOC 0106Z 273DEG 47KT 4165 8776
$$
ILC031-050115-
/O.CON.KLOT.TO.W.0033.000000T0000Z-080805T0115Z/
COOK IL-
806 PM CDT MON AUG 4 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST
CENTRAL COOK COUNTY...
AT 803 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PALOS HEIGHTS...
MOVING EAST AT 54 MPH.
THE TORNADO WILL BE NEAR...
DOLTON...SOUTH HOLLAND...CALUMET CITY...AND 6 MILES SOUTH OF
CHATHAM BY 815 PM...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 4161 8787 4172 8785 4181 8758 4179 8756
4178 8756 4176 8754 4158 8755
TIME...MOT...LOC 0106Z 273DEG 47KT 4165 8776
$$
HALBACHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 5:30 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 4, 5:30 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 530 PM CDT MON AUG 4 2008 .DISCUSSION... 321 PM CDT CONVECTIVE POTENTIAL TONIGHT AND HEAT/HUMIDITY THIS AFTERNOON CONTINUE TO BE THE MAIN FORECAST CONCERNS. A RATHER COMPLICATED SCENARIO IN TERMS OF THUNDERSTORM POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS ARE STILL MOVING ACROSS FAR NORTHEAST ILLINOIS BUT THESE APPEAR TO BE ELEVATED DUE TO EFFECTS FROM MORNING CONVECTION. MODIFIED ACARS SOUNDINGS STILL SUGGESTING QUITE A BIT OF CONVECTIVE INHIBITION FOR SURFACE BASED PARCELS. SKIES HAVE CLEARED OR PARTIALLY CLEARED FROM SOUTH CENTRAL IOWA INTO PORTIONS OF NORTH CENTRAL ILLINOIS AND SPC RUC MESOSCALE ANALYSIS GRAPHICS DEPICT AN AXIS OF MOST UNSTABLE CAPES APPROACHING 5K J/KG FROM EASTERN MISSOURI INTO CENTRAL ILLINOIS. DEEP LAYER SHEAR ALSO IS ON THE INCREASE LATE THIS AFTERNOON IN ASSOCIATION WITH APPROACHING SHEARED UPPER LEVEL SHORT WAVE/SPEED MAX ACROSS EASTERN IOWA/SOUTHWEST WISCONSIN. 500 HPA WINDS AT SLATER IOWA AND BLUE RIVER WISCONSIN HAVE GENERALLY BEEN INDICATING SPEEDS IN THE 40 TO 50 KNOT RANGE WITH THIS SPEED MAX. WITH VERY HIGH INSTABILITY AND STRENGTHENING DEEP LAYER SHEAR...MAIN QUESTIONS REMAINING DEAL WITH OVERCOMING CONVECTIVE INHIBITION. AS LOW LEVEL BOUNDARY ACROSS CENTRAL IOWA AND SOUTHWEST WISCONSIN TRACKS EAST...FORECAST SOUNDINGS SUGGEST ENOUGH LOW LEVEL MOISTURE POOLING IN ADVANCE OF THIS BOUNDARY TO INITIATE STORMS. LOW LEVEL CONVERGENCE FIELDS SHOULD ALSO BECOME MORE FAVORABLE LATE THIS AFTERNOON AND ESPECIALLY INTO EARLY EVENING AS THE LOW LEVEL FRONT SAGS SOUTHWARD. MAIN CONCERN TONIGHT APPEARS TO BE THE WIND THREAT GIVEN HIGH FREEZING LEVELS...BUT IF ENOUGH LOW LEVEL MOISTURE POOLING CAN OCCUR TO REALIZE AFOREMENTIONED INSTABILITY PROFILES...LARGE HAIL WILL ALSO BE A THREAT DESPITE RELATIVELY HIGH FREEZING LEVELS. IN ADDITION...THERE DOES APPEAR TO BE A POTENTIAL OF SOME HEAVY RAINFALL...ESPECIALLY ACROSS NORTHERN HALF OF THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO AROUND 2 INCHES IN ADVANCE OF THE SURFACE BOUNDARY THIS EVENING...AND CORFIDI VECTORS SUGGEST RELATIVELY WEAK PROPAGATION VELOCITIES. WILL MAINTAIN LIKELY POPS ACROSS NORTHERN HALF OF CWA THIS EVENING...AND THEN WILL EXPAND LIKELY POPS FURTHER SOUTHWARD ACROSS REMAINDER OF THE FORECAST AREA THIS EVENING AS THIS FRONT CONTINUES TO DROP SOUTHWARD. OTHER CONCERN FOR THIS AFTERNOON INTO EARLY EVENING IS HEAT INDEX VALUES. TEMPS HAVE NOW RECOVERED INTO THE UPPER 80S TO AROUND 80 ACROSS FAR SOUTHWEST PORTIONS OF THE AREA AND COMBINED WITH DEW PTS IN THE MID AND UPPER 70S...HEAT INDEX VALUES WILL LIKELY HOVER AROUND 100 DEGREES FOR THE NEXT FEW HOURS SO WILL MAINTAIN HEAT ADVISORY HEADLINES THROUGH EARLY EVENING. FOR TOMORROW...ANOTHER UPPER STREAK WILL PROGRESS THROUGH BASE OF BROADER UPPER LEVEL TROUGH CURRENTLY ACROSS SOUTH CENTRAL CANADA/DAKOTAS. THIS WILL ENHANCE DEEP LAYER SHEAR BUT WITH EXPECTED PROXIMITY OF LOW LEVEL BOUNDARY...EXPECTING MORE IMPRESSIVE INSTABILITY PROFILES ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. AT THIS TIME...WILL KEEP HIGH CHANCE POPS ACROSS SOUTHERN PORTIONS OF THE FORECAST TAPERING TO LOWER CHANCE POPS ACROSS THE NORTH. ENTIRE FORECAST AREA REMAINS IN SLIGHT RISK FOR SEVERE FOR TOMORROW...BUT GREATER CONCERN IS FOR SOUTHERN HALF OF THE AREA. FORECAST GRIDS DO SUGGEST PEAK AFTERNOON HEAT INDEX VALUES APPROACHING 100 IN EXTREME FAR SOUTHERN PORTIONS OF THE AREA...BUT WILL HOLD OFF ON ANY HEADLINES AT THIS TIME. A RELATIVELY QUIET WEATHER PERIOD IS IN STORE FOR MID TO LATE WEEK AS LONGWAVE TROUGH AMPLIFIES OVER EASTERN CONUS/SOUTHEAST CANADA AND UPPER RIDGE BUILDS ACROSS THE ROCKIES. AN EXTENDED PERIOD OF NORTH FLOW EXPECTED LATE WEEK WITH TEMPS JUST BELOW SEASONABLE NORMS AND COMFORTABLE HUMIDITY LEVELS. SFC RIDGE AXIS WILL SETTLE ACROSS THE WESTERN GREAT LAKES THIS WEEKEND ALLOWING FOR CONTINUED DRY WEATHER. MARSILI && .AVIATION...DISCUSSION REGARDING 00Z TAFS... 530 PM CDT OVERALL...INHERITED TAFS LOOK PRETTY GOOD IN TERMS OF TIMING OF ONSET OF TSTMS. STORMS APPEAR TO BE EVOLVING INTO A LINEAR COMPLEX FROM EXTRM SWRN WI-ABOUT 30 NW KDVN. LINE IS MOVG EWD ARND 30 KTS AND IS EXPECTED TO BEGIN A MORE ESEWD MOVMT ONCE IT CROSSES MS RVR AND INTERACTS WITH INSTABILITY GRADIENT LEFT FROM THIS MORNINGS OUTFLOW BOUNDARY. AIR TO S OF THESE STORMS REMAINS VERY MOIST.../UPPER 70 AND LOW 80 DEGREE DEW POINTS POOLING ALG OLD OUTFLOW BOUNDARY/...AND EXPLOSIVELY UNSTABLE WITH SFC BASED CAPE IN EXCESS OF 6000 J/KG FROM PIA AREA NWD TO THE E OF QUAD CITIES. TSTM TOPS JUST CROSSING MS RVR N OF KDVN ALREADY UP TO 62 THSD FT. REF WW806 IN EFFECT UNTIL MIDNIGHT CDT FOR MORE DETAILS ON CONVECTIVE FCST. EXPECT SQLN TO ACCELERATE ESEWD ACROSS AREA THIS EVENING SO WILL END TSTM THREAT A LTL EARLIER THAN PREVIOUSLY FCST. WILL GO WITH GENL VFR FCST MOST OF THIS EVENING XCP INVOF TSTMS. AFTER WEAK FROPA LATER TNGT...AFTER 06Z...EXPECT A PERIOD OF MVFR CIGS. WINDS WILL BE GENLY FROM S ARND 10 KTS...SHIFTING TO WSW OVERNIGHT...THEN SHIFTING AGAIN TO NNWLY ARND NOON TUES AS MAIN COLD FRONT MOVES THRU RGN. MERZLOCK && .MARINE... 352 AM CDT RIDGE OF HI PRES OVER THE LOWER GREAT LAKES AND UPPER OH VALLEY WILL WEAKEN AS IT SINKS S OVER THE CENTRAL APPALACHIANS TODAY...WHILE LO PRES IN NW IA MOVES E TO FAR SE WI. THE LO CONTINUES TO LOWER MI OVERNIGHT AND E OF GEORGIAN BAY BY TUE NIGHT. HIGH PRES THEN BUILDS SE FROM THE CANADIAN ROCKIES INTO THE CENTRAL PLAINS AND MID MS VALLEY OVERNIGHT TONIGHT THROUGH WED. BY LATE FRI THE RIDGE WILL EXTEND FROM MANITOBA S ACROSS THE UPPER MIDWEST AND SE ACROSS THE MID MS VALLEY AND LOWER OH VALLEY. LIGHT TO MODERATE BREEZES TIL LATER THU INTO FRI WHEN NW AND N WINDS FRESHEN WITH RATHER SIGNIFICANT COLD AIR ADVECTION OCCURRING UNDER NNW-NW MID AND UPPER FLOW OUT OF N CENTRAL CANADA INTO THE UPPER MIDEST AND UPPER GREAT LAKES. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 4, 3:45 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 PM CDT MON AUG 4 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 052045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 345 PM CDT MON AUG 4 2008 /445 PM EDT MON AUG 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS SOME MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. QUARTER SIZED HAIL. BRIEF PERIODS OF VERY HEAVY RAINFALL WITH LOCALIZED FLOODING. HEAT INDEX OF 100 OR GREATER. AREAS AFFECTED AND TIMING: LOCATIONS NORTH OF INTERSTATE 80 THIS EVENING...THEN ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. DISCUSSION: THUNDERSTORMS ARE EXPECTED TO CONTINUE TO INCREASE IN COVERAGE ACROSS EASTERN IOWA AND SOUTHWEST WISCONSIN THIS EVENING IN THE VICINITY OF A SLOW MOVING FRONTAL BOUNDARY. THIS BOUNDARY WILL DROP INTO NORTHERN ILLINOIS THIS EVENING. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL ALSO BE APPROACHING NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA AND THIS INSTABILITY COMBINED WITH THE APPROACHING FRONT AND UPPER LEVEL DISTURBANCE WILL RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT...MAINLY IN THE FORM OF DAMAGING WINDS AND HAIL. THERE IS ALSO A POTENTIAL OF LOCALLY HEAVY RAINFALL AMOUNTS. THE COMBINATION OF HIGH HUMIDITY AND TEMPERATURES AROUND 90...WILL PRODUCE HEAT INDEX VALUES IN EXCESS OF 100 DEGREES THROUGH EARLY EVENING SOUTH OF A MENDOTA TO KANKAKEE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WIND AND LARGE HAIL. HEAT INDEX VALUES MAY APPROACH 100 DEGREES TUESDAY AFTERNOON GENERALLY SOUTH OF A LINE FROM FAIRBURY TO MILFORD TO WATSEKA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-052045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 345 PM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-052045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 345 PM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
In the hours before
Local storm report, Aug 4, 7:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
732 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG WATERMAN 41.77N 88.77W
08/04/2008 DE KALB IL EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
RODRIGUEZLocal storm report, Aug 4, 7:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
733 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST ROCKFORD 42.27N 89.06W
08/04/2008 M61 MPH WINNEBAGO IL ASOS
&&
RODRIGUEZLocal storm report, Aug 4, 7:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM FUNNEL CLOUD 4 NE HAMPSHIRE 42.14N 88.47W
08/04/2008 KANE IL TRAINED SPOTTER
REPORTED NEAR ROUTE 47 AND I-90 NEAR MILE MARKER 32.
&&
RODRIGUEZLocal storm report, Aug 4, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
743 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG SYCAMORE 41.98N 88.70W
08/04/2008 DE KALB IL TRAINED SPOTTER
8 INCH TREE LIMBS DOWN.
&&
RODRIGUEZLocal storm report, Aug 4, 7:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG MOUNT MORRIS 42.05N 89.43W
08/04/2008 OGLE IL TRAINED SPOTTER
GRAIN BIN BLOWN DOWN WITH PART OF A ROOF OFF OF HOUSE.
TIME ESTIMATED.
&&
RODRIGUEZLocal storm report, Aug 4, 7:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
751 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FUNNEL CLOUD CAROL STREAM 41.92N 88.13W
08/04/2008 DUPAGE IL EMERGENCY MNGR
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:18 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Cook, DuPage, Grundy, Kendall, Lake and 4 more | 72 min |
| Aug 4, 7:22 PM CDT | Tornado Warning | LOT | DeKalb, Kane | 23 min |
| Aug 4, 7:29 PM CDT | Tornado Warning | LOT | Cook, DuPage, Kane | 20 min |
| Aug 4, 7:33 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 57 min |
| Aug 4, 7:45 PM CDT | Tornado Warning | LOT | Cook, DuPage | 30 min |
| Aug 4, 7:47 PM CDT | Areal Flood Advisory | LOT | Boone, Cook, DeKalb, DuPage, Kane, Kendall and 6 more | 4 hr |
| Aug 4, 7:58 PM CDT | Tornado Warning | LOT | Cook | 32 min |
| Aug 4, 8:14 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 76 min |
| Aug 4, 8:17 PM CDT | Tornado Warning | LOT | Cook | 28 min |
| Aug 4, 8:22 PM CDT | Tornado Warning | LOT | Kankakee, Will | 30 min |
| Aug 4, 8:26 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Will | 39 min |
| Aug 4, 8:28 PM CDT | Special Marine Warning | LOT | 81 min | |
| Aug 4, 8:55 PM CDT | Areal Flood Advisory | LOT | Cook, Grundy, Kendall, Will | 2 hr |
| Aug 4, 9:59 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 61 min |
| Aug 4, 10:41 PM CDT | Tornado Warning | LOT | Iroquois | 49 min |
| Aug 4, 11:09 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 4, 11:14 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 61 min |
| Aug 4, 11:50 PM CDT | Flash Flood Warning | LOT | Cook, DuPage | 3 hr |
| Aug 5, 4:10 AM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Lee | 50 min |
| Aug 5, 4:57 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle | 63 min |
| Aug 5, 5:29 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 49 min |
| Aug 5, 5:40 AM CDT | Areal Flood Warning | LOT | Iroquois | 12 hr |
| Aug 5, 6:04 AM CDT | Tornado Warning | LOT | Iroquois, Kankakee | 26 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.